HOWARD A. HOLTZ, M.D.; DANIEL P. LAVERY, M.D.; RAJENDRA KAPILA, M.D.
Four parenteral drug abusers with the acquired immunodeficiency syndrome had nonmycobacterial actinomycetales infections. Three patients had nocardiosis and one developed a streptomyces lymphadenitis. There was pericardial involvement in two patients, and two patients died. Presumptive diagnoses were often incorrect, highlighting the risks of empiric therapy in these patients. Four of the nine patients with the acquired immunodeficiency syndrome and nocardia or streptomyces infections whose cases were reported to the Centers for Disease Control also had mycobacterial disease. A common susceptibility to these agents may exist in these immunosuppressed patients.
HOWARD A. HOLTZ, DANIEL P. LAVERY, RAJENDRA KAPILA. Actinomycetales Infection in the Acquired Immunodeficiency Syndrome. Ann Intern Med. 1985;102:203–205. doi: 10.7326/0003-4819-102-2-203
Download citation file:
Published: Ann Intern Med. 1985;102(2):203-205.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use